Leukomelanoderma After Hydroquinone Use Described
WEDNESDAY, Aug. 23, 2017 -- In a case report published online Aug. 16 in the Journal of Dermatology, leukomelanoderma is described in patients using hydroquinone at a concentration of 10 percent.
Saki Yanagishita-Nakatsuji, from the Osaka City University Graduate School of Medicine in Japan, and colleagues present two cases of leukomelanoderma associated with probable allergic contact dermatitis. One case is of a 61-year-old woman referred for evaluation of pigmentary changes on her face. She had used 10 percent hydroquinone cream for two months on her face and neck. Well-demarcated hypopigmented macules and diffuse hyperpigmentation were noted on the face and neck; the pigmentary changes had mainly resolved at 17 months after discontinuing the cream.
A second woman, aged 49 years, was referred for pigmentary changes on the face. She had used 10 percent hydroquinone cream for melasma for seven years, followed by three years of 7 percent hydroquinone cream. On both cheeks, she exhibited circumscribed depigmented macules and reticulated hyperpigmented macules. The pigmentary changes showed improvement 10 months after discontinuing hydroquinone. In both cases, the hypopigmented skin did not have melan-A-positive melanocytes, and many melanophages were present in the upper dermis of the hyperpigmented skin; neither case had ochronosis.
"Leukomelanoderma arising from the use of hydroquinone-containing cream is uncommon," the authors write. "Here, we have shown that a pseudo-pigment network was present in the hyperpigmented areas."
© 2019 HealthDay. All rights reserved.
Posted: August 2017